Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 3, 2025, 4:55 AM CDT for Callahan County, Taylor County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2025, 4:55 AM CDT (09:55 UTC)
- Expired
- Apr 3, 2025, 5:45 AM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Callahan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:55 AM CDT | TSTM WND DMG | 3 Se Lawn, TX | Estimated 85 mph winds based on NWS storm survey. Damage to door and roof of large metal barn. In addition, large tree branches were broken off several trees. Also, a/c compressor on side of house moved off its foundation and flipped on its side. Time of damag |
| Apr 3, 5:18 AM CDT | HAIL 1 | Eula, TX | quarter size hail from around 510-525 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:24 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
462
WFUS54 KSJT 030955
TORSJT
TXC059-441-031045-
/O.NEW.KSJT.TO.W.0002.250403T0955Z-250403T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
455 AM CDT Thu Apr 3 2025
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Western Callahan County in west central Texas...
Southeastern Taylor County in west central Texas...
* Until 545 AM CDT.
* At 455 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Lawn, moving northeast at 50 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oplin and Dudley around 500 AM CDT.
Potosi around 505 AM CDT.
Eula around 510 AM CDT.
Clyde around 515 AM CDT.
Baird around 520 AM CDT.
Other locations impacted by this tornadic thunderstorm include Ovalo.
This includes Interstate 20 between Mile Markers 294 and 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
3251 9922
TIME...MOT...LOC 0955Z 215DEG 45KT 3212 9973
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
mkd2 follow-up statements
014
WWUS54 KSJT 031006
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
506 AM CDT Thu Apr 3 2025
TXC059-441-031045-
/O.CON.KSJT.TO.W.0002.000000T0000Z-250403T1045Z/
Callahan TX-Taylor TX-
506 AM CDT Thu Apr 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR WESTERN
CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES...
At 506 AM CDT, a severe thunderstorm capable of producing a tornado
was located 2 miles east of Oplin, moving northeast at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oplin and Dudley around 510 AM CDT.
Eula around 515 AM CDT.
Clyde around 520 AM CDT.
Baird around 525 AM CDT.
Other locations impacted by this tornadic thunderstorm include Ovalo.
This includes Interstate 20 between Mile Markers 294 and 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
3251 9922
TIME...MOT...LOC 1006Z 233DEG 39KT 3217 9963
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
mkd945
WWUS54 KSJT 031015
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
515 AM CDT Thu Apr 3 2025
TXC059-441-031045-
/O.CON.KSJT.TO.W.0002.000000T0000Z-250403T1045Z/
Callahan TX-Taylor TX-
515 AM CDT Thu Apr 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR WESTERN
CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES...
At 513 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Dudley, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Baird, Clyde, Potosi, and Eula around 520 AM CDT.
Other locations impacted by this tornadic thunderstorm include Ovalo.
This includes Interstate 20 between Mile Markers 294 and 312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3209 9949 3208 9971 3209 9987 3251 9955
3251 9922
TIME...MOT...LOC 1013Z 215DEG 45KT 3222 9959
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
mkdWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:51 AM CDT, 3 hours 4 minutes earlier. Its key messages:
- More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line.
- More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels.
- A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas.
Area forecast discussion, Apr 3, 1:51 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 151 AM CDT Thu Apr 3 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - More thunderstorms are expected tonight and some of these may reach severe levels, mainly north of a San Angelo to Brady line. - More widespread thunderstorms are expected again Friday night into Saturday morning. Some of these may also reach severe levels. - A brief light freeze may be possible both Sunday and Monday mornings in low lying and protected areas. && .SHORT TERM... (Today and tonight) Issued at 1252 AM CDT Thu Apr 3 2025 Thunderstorms continue across portions of West Central Texas as a diffuse warm front moves back northward across the area. Both the low level jet bringing in better moisture just above the surface and an approaching shortwave trough aloft are helping add to the lift, with good lapse rates adding to the mid level instability. Given the elevated nature of the storms, large hail is the main concern. Radar trends will dictate POPs to start the day off, but latest CAMs are showing some convection lingering across the eastern Big Country and into the Heartland through mid morning. Passage of the shortwave will aid in pushing the cold front back south across West Central Texas today. Cooler today with highs mainly in the 60s and 70s. Main upper level trough just off the west just doesn't move very much, with another shortwave moving across late tonight and bringing another round of convection to the area. CAMs are even more aggressive with storm coverage overnight and have boosted POPs a little more in reaction. Again, elevated storms and steep lapse rated mean large hail will once again be the primary concern. && .LONG TERM... (Friday through Wednesday) Issued at 1252 AM CDT Thu Apr 3 2025 Main upper level low will finally move across Texas late Friday Night into Saturday, producing the most widespread shower and thunderstorm coverage of the event. Showers may linger will into Saturday afternoon as the deformation zone swings across the Big Country and Heartland. With the ongoing weather tonight, not going to argue much with the temperatures and POPs for this part of the forecast. Drier and colder on the back side of the upper low as a colder air mass drops south behind it. Lows in the low to mid 30 shown in the model blends looks reasonable for now, although the colder readings with the better radiational cooling may end up on Monday morning. Dry for next week with temperatures gradually warming. && .AVIATION... (06Z TAFS) Issued at 1055 PM CDT Wed Apr 2 2025 Conditions will quickly deteriorate during the first six hours of the TAF period as MVFR ceilings and scattered thunderstorms will develop. Thunderstorms on each terminal should be brief, but impactful hail and strong wind gusts possible. MVFR ceilings could persist until late morning for some locations with some few to scattered layers in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 52 64 49 / 40 80 80 90 San Angelo 78 53 69 49 / 10 70 50 90 Junction 87 59 78 51 / 10 50 50 90 Brownwood 74 54 68 50 / 50 80 80 100 Sweetwater 70 51 63 47 / 20 90 60 90 Ozona 83 55 72 49 / 0 70 40 90 Brady 80 58 70 51 / 20 60 70 100 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...SK
In the hours before
Local storm report, Apr 3, 2:10 AM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
210 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM Hail 3 NW Anson 32.79N 99.92W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 2:18 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
218 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Hail 6 W Anson 32.76N 99.99W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 2:39 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
239 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.76N 99.90W
04/03/2025 E1.75 Inch Jones TX Public
&&Local storm report, Apr 3, 3:40 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
340 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM Hail Throckmorton 33.18N 99.18W
04/03/2025 M1.75 Inch Throckmorton TX County Official
Golf ball or a little larger hail.
&&Local storm report, Apr 3, 3:51 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
351 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Anson 32.75N 99.90W
04/03/2025 E2.75 Inch Jones TX Public
&&Local storm report, Apr 3, 4:26 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
426 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM Tstm Wnd Gst 5 W Rotan 32.86N 100.55W
04/03/2025 M71 MPH Fisher TX Mesonet
71 mph wind gust at the west texas mesonet
site west of Rotan.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:02 AM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| Apr 3, 1:23 AM CDT | Special Weather Statement | SJT | Haskell | 37 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:44 AM CDT | Special Weather Statement | SJT | Jones | 31 min |
| Apr 3, 1:57 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford | 33 min |
| Apr 3, 2:00 AM CDT | Special Weather Statement | SJT | Throckmorton | 30 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 3, 4:02 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 43 min |
| Apr 3, 4:14 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Apr 3, 4:37 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 53 min |
| Apr 3, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Apr 3, 5:26 AM CDT | Tornado Warning | SJT | Callahan | 34 min |
| Apr 3, 6:06 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 24 min |
| Apr 3, 6:34 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 41 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.